MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 22/43; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP XLPE INSERT 22/43; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 75018942
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this is 3rd revision of hip (previous product experience).Patient dislocated hip.
 
Additional Manufacturer Narrative
Results of investigation: a dislocation/ luxation was reported with a polarcup xlpe insert 22/43.The device in question was not sent back for investigation and a product evaluation could not be conducted.A review of the batch record revealed no deviations from the standard manufacturing process that could have contributed to the reported failure mode.A review of the complaint history revealed no other complaints for the batch in question.One other complaint with similar issue has been reported for the device.No supporting clinical documents were provided to conduct a thorough medical investigation.Therefore based on insufficient information, a thorough clinical assessment could not be performed.The stated failure mode could not be confirmed.The root cause of reported dislocation/ luxation cannot clearly be reproduced and stays undetermined.Based on available information the need for corrective action is not indicated.The complaint will be reopened should additional information be received.Smith and nephew will continue to monitor this device for similar issues.
 
Event or Problem Description
It was reported that this is the third revision due to hip dislocation.

Brand Name
POLARCUP XLPE INSERT 22/43
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
baar 06340
SZ  06340
MDR Report Key8453615
Report Number1020279-2019-01210
Device Sequence Number11510557
Product Code LPH
UDI-Device Identifier07611996111323
UDI-Public07611996111323
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K110135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number75018942
Device Lot NumberB1820315
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OXINIUM FEMORAL HEAD PN: 71342208 LN:15EM19894
Outcome Attributed to Adverse Event Congenital Anomaly; Hospitalization;